Hail, Forrest
- When
- March 6, 5:13 PM CST
- Where
- Forrest County, 2 mi SW of Mc Callum
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.217, -89.233
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 6, 2:35 PM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST THU MAR 6 2003 FORECAST CHALLENGES... SHORT TERM...THE PRIMARY CONCERNS WILL BE THE PATCHY DRIZZLE FOR TONIGHT AND TO CLEAR OUT THE CLOUDS BY FRIDAY AFTERNOON. ALSO TO DETERMINE THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY AFTERNOON AND NIGHT. ALSO LOOK AT HOW THE ETA MODEL GOES OVERBOARD WITH THE INSTABILITY FOR SATURDAY WITH THE APPROACHING FRONT. LONG TERM...IT WILL BE TO DETERMINE THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY...AND TUESDAY. THE DEGREE ON ISENTROPIC LIFT FOR RAIN ON WEDNESDAY...AS WELL AS TEMPS. CURRENTLY...WATER VAPOR IMAGERY CONTINUED TO SHOW AN ACTIVE SOUTHERN STREAM ORIGINATING FROM THE CENTRAL PACIFIC WITH A SERIES OF SHORTWAVES PASSING THROUGH THE UPPER FLOW. IR IMAGERY SHOWS LOW CLOUDS STRETCHING BACK TO EASTERN TEXAS AND SOUTHEAST ARKANSAS. ON THE SURFACE A STATIONARY FRONT WAS JUST OFF THE COAST...EXTENDING INTO ALABAMA. RADAR HAS BEEN PICKING UP PATCHY DRIZZLE MOVING NORTHEAST ACROSS THE REGION. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... FOR TONIGHT GOOD MEAN MOISTURE WILL LINGER MAINLY IN THE SOUTH. REGIONAL CROSS SECTIONS SHOWS THAT THE LOW CLOUDS WILL CLEAR OUT IN THE NORTH AND CENTRAL BY MIDNIGHT...LEAVING A MID DECK OF CLOUDS. WILL GO WITH MOSTLY CLOUDY SKIES FOR THE NORTH AND CENTRAL...CONSIDERABLE CLOUDINESS SOUTH. WILL LET PATCHY DRIZZLE LINGER THROUGH THE NIGHT. REGIONAL CROSS SECTIONS SHOWS SOME MORNING CLOUDS BEFORE GOOD DRYING CLEANS UP THE ATOSPHERIC COLUMN FROM THE NORTHWEST BY AFTERNOON. THE GFS WAS A LITTLE FASTER IN DRYING OUT THE REGION AS HIGH PRESSURE FINALLY SETTLES INTO THE FORECAST AREA. THE ETA CROSS SECTIONS TRY TO KEEP LOW LEVEL MOISTURE AROUND...BUT PREFER THE DRYER GFS CROSS SECTIONS. MOSTLY CLEAR SKIES WILL BE THE RULE FOR FRIDAY NIGHT. LOW LEVEL SOUTHERLY FLOW WILL RETURN TO THE REGION BY SATURDAY. THIS WILL BE AHEAD OF AN APPROACHING FRONT COMING FROM THE PLAINS. THE ETA MODEL SQUEEZES OUT SOME LOW QPF AMOUNTS FOR SOME SHOWERS AND THUNDERSTORMS ON SATURDAY AFTERNOON...WHILE THE GFS WAS DRY. ETA CROSS SECTIONS SHOWS SOME DECENT LIFT AHEAD OF THE FRONT FOR SATURDAY WITH PRECIPTABLE WATER RUNNING AT 1.40 INCHES. ETA...WHICH LOOKS OVERDONE SHOWS CAPES RUNNING AT 2200 TO 2600...LIS -7 TO -8...EHIS 2.2 TO 3.0...THETAE RIDGE RUNNING AROUND 338 TO 345K. THE REASON FOR THE HIGH NUMBERS IS DUE TO ETA TEMPS PUSHING MID TO UPPER 70S WITH DEWPOINTS 65 TO 70. CHECKING JET DYNAMICS THE LOW LEVELS WILL BE RATHER WEAK BUT...AT 300 MB THE WILL BE A 115 KNOW JET MAX CROSS THE REGION DURING THE AFTERNOON. THIS WILL BEAR WATCHING SO WILL JUST WORD IN SCATTERED SHOWERS AND THUNDERSTORMS FOR SATURDAY AFTERNOON AND NIGHT. TEMP WISE WENT CLOSE TO A BLEND OF MAV AND ETA FOR TONIGHT THROUGH FRIDAY NIGHT. WENT BELOW MOS...ESP THE ETA WHICH IS TOO WARM FOR SATURDAY. POP WISE KEPT SCATTERED POPS FOR SATURDAY AND SATURDAY NIGHT...DID NOT WANT TO OVER DO IT UNTIL WE GET A BETTER PICTURE OF SATURDAY. LONG TERM...SUNDAY THROUGH THURSDAY... THE 00Z GFS CONTINUES SOUTHERN STREAM ZONAL FLOW COMBINED WITH UPPER CONVERGENCE OVER THE REGION SUNDAY AS A BOUNDARY DROPS OVER THE REGION WITH NO MEAN MOISTURE FOR PARTLY CLOUDY SKIES. WITH THE ETA SHOWING CONVECTION IN THE SHORT TERM WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE FRONTAL PASSAGE...THEN DECREASING CLOUDS. ON MONDAY LOW LEVEL SOUTHERLY FLOW WILL RETURN TO THE REGION AHEAD OF A SOUTHERN STREAM SHORT WAVE. THIS WILL CAUSE CLOUDS TO INCREASE AFTER DARK...WHEN UPPER CONVERGENCE MOVES EAST OF THE REGION. FOR TUESDAY IT WILL BE MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS(SOUTH) AS A COLD FRONT MOVES THROUGH THE REGION. ISENTROPIC LIFT WILL DEVELOP BEHIND THE FRONT FOR A CHANCE OF RAIN ON WEDNESDAY. ON THURSDAY AN UPPER RIDGE WILL BE BUILDING IN THE PLAINS AS NORTHWEST FLOW DRIES THE REGION FOR PARTLY CLOUDY SKIES. THE EUROPEAN MODELS WERE SIMILAR WITH THE GFS IN KEEPING THE SOUTHERN STREAM ENERGY AND THE TIMING 0F THE SHORT WAVE FOR TUESDAY. THE CANADIAN MODEL ALSO HAD THE SOUTHERN STREAM GOING...BUT IT SHOWED A SHORTWAVE...GIVING SOME LIGHT RAIN ACROSS THE EXTREME SOUTHERN PART OF THE AREA ON SUNDAY EVENING. THE NOGAPS WAS IN LINE WITH THE GFS AS IT SHOWS MOISTURE INCREASING ON MONDAY NIGHT FROM THE PLAINS. IT WAS A LITTLE DEEPER WITH BUILDING THE UPPER TROUGH OVER THE REGION BY TUESDAY EVENING. IT KEEPS THE CONVECTION IN THE GULF AND SHOWERS OVER THE REGION. THE NCEP ENSEMBLES GENERALLY AGREE ON KEEPING THE SOUTHERN STREAM THROUGH WEDNESDAY...BEFORE A DECENT TROUGH BUILDS OVER THE EASTERN US ON THURSDAY. WENT WITH SOME ADJUSTMENTS TO MEX TEMPS. PRELIM NUMBERS... JAN 041/069/046/072/048 -003 MEI 040/071/045/072/048 -003 .JAN... AR...NONE. LA...NONE. MS...NONE. 17
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 141 PM CST THU MAR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Mobile radar (KMOB), 112 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
11 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5342552, 5342553, 5342555, 5342554, 5342558, 5342556, 5342557, 5342559, 5342560, 5342561, 5342562.